Acute Profound Thrombocytopenia Associated with Eptifibatide Therapy Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • An 80-year-old woman and a 79-year-old man underwent urgent percutaneous coronary intervention and received adjunctive eptifibatide. Platelet counts in both patients fell to below 20 x 10(3)/mm3 within 4 hours of eptifibatide administration. Reports in the medical literature reinforce the importance of recognizing that eptifibatide can cause acute profound thrombocytopenia. All three available glycoprotein IIb-IIIa inhibitors--abciximab, eptifibatide, and tirofiban--have been associated with the development of this disorder. Thus, clinicians should routinely monitor platelet counts in patients receiving glycoprotein IIb-IIIa inhibitors within 2-4 hours of the start of the infusion.

authors

  • Nagge, End#
  • Jackevicius, Cynthia
  • Dzavik, Vladimir
  • Ross, John R
  • Seidelin, Peter

publication date

  • March 2003